Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 16, 2021Wagoner County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 16, 2021, 6:35 PM CDT for Wagoner County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2021, 6:35 PM CDT (23:35 UTC)
Expired
May 16, 2021, 7:15 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS84 KTSA 162335
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
635 PM CDT Sun May 16 2021
 
OKZ067-068-170015-
Cherokee OK-Wagoner OK-
635 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAGONER AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 715 PM CDT...

At 633 PM CDT, gusty southeast winds behind a band of showers and 
thunderstorms were observed across parts of Wagoner and Cherokee 
counties. 

Winds of 40 to 50 mph will be possible through 715 pm.

Locations in or near the path include...
Wagoner...                        Coweta...
Okay...                           Porter...
Tullahassee...                    Sequoyah State Park...
Redbird...                        

LAT...LON 3611 9557 3609 9555 3608 9556 3608 9558
      3607 9557 3607 9513 3582 9525 3589 9572
      3611 9559
TIME...MOT...LOC 2333Z 239DEG 49KT 3595 9540 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 16, 2:12 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 16, 2:12 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
212 PM CDT Sun May 16 2021

.DISCUSSION...
Heavy rain and flooding continue to be the main concern and
primary focus of the forecast for the next 7 days, with the
Tuesday/Wednesday time frame looking most susceptible to more
widespread impacts. A Flood Watch will not be issued with this
package but will likely be needed in the next day or so for at
least a portion of the area. Also expect that river flood warnings
will be needed in the next couple of days, with the expected
rainfall amounts likely to lead to mainstem river flooding later
this coming week.

Currently, a large area of showers with embedded thunderstorms is
moving slowly to the northeast into eastern Oklahoma, eventually
moving into western Arkansas this evening. Heavy downpours could
occur in a few areas west of Highway 75, with localized impacts
possible in urban and other areas susceptible to higher water as
evidenced by flooding ongoing in the Oklahoma City metro. However
for the remainder of the area, near term solutions are fairly
consistent in weakening the intensity and rainfall rates of this
activity as it moves eastward, with lower moisture and less than
favorable moisture transport.

Attention then turns to the expected thunderstorm complex that
should form in the High Plains this afternoon and evening, moving
toward the area overnight in a decaying state. Parts of southeast
Oklahoma should be most affected tomorrow morning. Once this
clears the area, much of Monday should be dry given the likelihood
of stabilized air behind it. This is especially true if outflow
boundaries from this complex push south of the Red River. The
location of these boundaries will be key to determining where the
greatest flooding threat will set up for Tuesday.

Shower and thunderstorm chances increase again late Monday night
and into Tuesday as the main upper level system finally moves into
the Plains and a fast moving disturbance moves northeastward
across the area. A similar situation will occur Tuesday night and
into Wednesday. At this time, it looks like the heaviest rainfall
will occur across southeast Oklahoma with both rounds, as
persistent, well above normal precipitable water values move into
areas south of I-40 by Tuesday. The cumulative effects of repeated
rounds of rain, especially heavy rain, will worsen the situation
with time.

On the severe weather front, widespread, organized severe
thunderstorms do not appear likely through this period this far
east, but isolated strong to severe storms will remain possible
through the middle of the week. It IS May, after all.

Rain chances taper off some toward the end of next week and into
next weekend but do not end completely, as troughing sets up in
the western United States and southwest flow persists across the
region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  78  64  77 /  80  50  80  90
FSM   64  77  66  79 /  80  80  70  80
MLC   64  77  65  75 /  90  70  70  90
BVO   62  78  62  76 /  70  40  70  80
FYV   60  74  61  77 /  90  70  70  80
BYV   62  72  62  76 /  80  70  70  80
MKO   63  75  64  75 /  80  60  80  90
MIO   62  75  63  77 /  80  60  70  80
F10   63  77  64  75 /  90  50  80  90
HHW   63  78  66  76 /  80  80  70  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, May 16, 4:56 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Sun May 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Sun May 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Showers and scattered thunderstorms will continue to track east and
northeast across eastern Oklahoma and into northwest Arkansas through
the remainder of the afternoon and evening. A few strong to briefly
severe storms will be possible during this time frame, but no organized
severe weather is expected. Locally heavy rainfall will be possible,
especially across eastern Oklahoma, and some localized flooding may
occur.

Additional storms are likely to develop overnight with both heavy
rainfall and limited severe weather potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A few showers and thunderstorms may still be ongoing early Monday
morning with a continued risk of heavy rainfall. A brief lull in
rain chances is forecast later Monday, with the next round of
widespread rains expected Monday night through Tuesday. The
repeated widespread rain periods will allow heavy rainfall
accumulations, and both flash flooding and mainstem river flooding
may become a hazard. The unsettled weather pattern is likely to
extend into late next week. Heavy rainfall and flooding potential
will remain the primary concern.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Flood watches and warnings may be required with updated forecasts.
Areal flooding, including larger river flooding, should be
anticipated especially across parts of southeast and also far
northeast Oklahoma.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 16, 6:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
635 PM CDT Sun May 16 2021

OKZ067-068-170015-
Cherokee OK-Wagoner OK-
635 PM CDT Sun May 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAGONER AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 715 PM CDT...

At 633 PM CDT, gusty southeast winds behind a band of showers and
thunderstorms were observed across parts of Wagoner and Cherokee
counties.

Winds of 40 to 50 mph will be possible through 715 pm.

Locations in or near the path include...
Wagoner...                        Coweta...
Okay...                           Porter...
Tullahassee...                    Sequoyah State Park...
Redbird...

LAT...LON 3611 9557 3609 9555 3608 9556 3608 9558
      3607 9557 3607 9513 3582 9525 3589 9572
      3611 9559
TIME...MOT...LOC 2333Z 239DEG 49KT 3595 9540

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.